Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

PCOS, overweight. Prescribed melodene contraceptive. Will it counteract hormonal imbalance?

I am a 26 year old female and have been diagnosed with polycystic ovary syndrome , the doc has put me on Melodene, this is the first time using a contraceptive but I was wondering if this will assist in my weight loss. I have tried various diet pills but nothing works, I try to follow a healthy diet but gynea said the polycystic ovary syndrome causes this and that melodene will assist with my hormone imbalance .
Asked On : Sat, 6 Oct 2012
Answers:  1 Views:  441
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Infertility Specialist 's  Response
Contraceptive is prescribed to correct hormonal imbalance & not for weight loss. You need not take medicines for weight loss. Healthy diet & exercise (which be should be sweat inducing exercise at least 30min. daily: jogging/swimming/skipping/brisk walking) will definitely help in reducing weight, though in PCOS it may take longer to reduce weight. Just continue healthy diet & exercise. If it doesn't work & if your in severe obese category, then surgery will help.
Wish you good health.
Answered: Wed, 17 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor